Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 41, NWS Key West, FL

December 4, 2014

NWS Key West, FL issued this small craft advisory at Dec 4, 2014, 4:22 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2014, 4:22 PM EST (21:22 UTC)
Expired
Dec 5, 2014, 4:24 AM EST
In force
12 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WHUS72 KKEY 042122
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
422 PM EST THU DEC 4 2014

GMZ052>055-072>075-051000-
/O.NEW.KKEY.SC.Y.0041.141204T2122Z-141205T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
422 PM EST THU DEC 4 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE STRAITS OF FLORIDA.

* WINDS AND WAVES...NORTHEAST TO EAST WINDS WILL INCREASE TO NEAR 20
  KNOTS TONIGHT ACROSS THE STRAITS OF FLORIDA. STEEP SEAS AS HIGH AS
  7 FEET WILL BUILD WITHIN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

MSB
2 follow-up statements
442 
WHUS72 KKEY 050314
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1014 PM EST THU DEC 4 2014

GMZ052>055-072>075-051000-
/O.CON.KKEY.SC.Y.0041.000000T0000Z-141205T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1014 PM EST THU DEC 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...NORTHEAST TO EAST WINDS NEAR 20 KNOTS WILL
  PREVAIL OVERNIGHT ACROSS THE STRAITS OF FLORIDA. STEEP SEAS AS HIGH
  AS 7 FEET WILL BE LIKELY WITHIN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
431 
WHUS72 KKEY 050924
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
424 AM EST FRI DEC 5 2014

GMZ052>055-072>075-051030-
/O.CAN.KKEY.SC.Y.0041.000000T0000Z-141205T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
424 AM EST FRI DEC 5 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE STRAITS OF FLORIDA. OPERATORS OF SMALL CRAFT
SHOULD CONTINUE TO EXERCISE CAUTION ON THESE WATERS UNTIL WINDS AND
SEAS DECREASE FURTHER. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 2:58 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Dec 4, 2:58 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
258 PM EST THU DEC 4 2014

.DISCUSSION...
.CURRENTLY...
LOOKING AT THE 12Z SOUNDINGS FOR EYW AND MFL...THE ATMOSPHERE
REFLECTS A STABLE SUBSIDENCE PROFILE AND DRY MID AND UPPER LEVELS.
A NORTHEASTERLY LOW LEVEL WIND FLOW IS SEEN UP TO 700 MB. AN EXPANSIVE
SURFACE HIGH IS ANALYZED OVER THE GREAT LAKES...WHICH IS CREEPING
EASTWARD AT THIS TIME. CLOSER TO HOME...VISIBLE SATELLITE IMAGERY
HAS DISPLAYED SOME SHALLOW CUMULUS DECKS MOVING FROM THE
MAINLAND...BUT ERODING QUICKLY AS THEY MOVE ACROSS THE COOLER WATERS
OF FLORIDA BAY AND THE GULF OF MEXICO. SURFACE WINDS ARE STRONGEST
ACROSS THE WARMER ATLANTIC WATERS...WHICH ARE SEEING ENHANCED LOW
LEVEL MIXING AT NEAR 15 KNOTS AND GUSTY...AND WEAKER AT 10 TO 15
KNOTS ACROSS THE GULF AND BAY WATERS. TEMPERATURES HAVE PEAKED IN THE
UPPER 70S AND DEW POINTS HAVE HOVERED ALL DAY AROUND 70.

.FORECAST...
VERY FEW FORECAST CHANGES WERE REQUIRED IN THE SHORT
TERM OF THE FORECAST. EAST-NORTHEASTERLY FLOW WILL KEEP THE LOW LEVELS
MODESTLY MOIST FOR THIS TIME OF THE YEAR...BUT LARGELY ZONAL FLOW IN
THE MID AND UPPER LEVELS WITH ASSOCIATED SUBSIDENCE WILL KEEP DEEP
CONVECTION RAIN CHANCES AT MINIMAL VALUES ACROSS THE ISLANDS. ECMWF
AND GFS BOTH HAVE THE AFOREMENTIONED RIDGED AXIS SHIFTING GRADUALLY
EAST THROUGH FRIDAY...WHEN A SURFACE TROUGH ALONG THE EASTERN
SEABOARD WILL BECOME THE DOMINANT FORECAST FEATURE. SLACKENING
PRESSURE GRADIENTS AND GRADUALLY BACKING WINDS WILL REMAIN IN PLACE
THROUGH MONDAY.

MINOR CHANGES ARE REQUIRED IN THE LONG TERM OF THE FORECAST. OUR
BEST CHANCE FOR INCREASE POPS WILL BE MONDAY NIGHT THROUGH WEDNESDAY
AS MODELS DO HAVE SOME CONSENSUS FOR STACKED LOW LEVEL VORTICITY
MAXIMUMS ACROSS SOUTH FLORIDA IN THE PRESENCE OF A DIGGING LONG WAVE
TROUGH. INCREASED POPS FOR THIS TIME TO 20 PERCENT...AND BASED ON
CURRENT MODEL TRENDS AND MOS VALUES...FURTHER INCREASES BY AN GREAT
MEASURE ARE NOT EXPECTED. UPPER LEVEL DRY AIR WILL STILL REMAIN
UNFAVORABLE FOR DEEP CONVECTIVE TOWERS AND ANY SHOWERS THAT DO FORM
WILL BE LOW LEVEL AND BRIEF IN NATURE.

&&

.MARINE...
A SURGE IN WINDS IS EXPECTED TO PREVAIL ACROSS THE STRAITS OF FLORIDA
TONIGHT AND INTO THE MID MORNING TIME PERIOD TOMORROW. FRESH WINDS
WILL BE MAXIMIZED OVER THE WARMER GULF STREAM AND STEEP SEAS SHOULD
BUILD TO NEAR 7 FEET IN THE GULF STREAM. WINDS OVER HAWK CHANNEL MAY
STILL BE GUSTY TONIGHT BUT SHOULD REMAIN BELOW SCA CATEGORY. ONE MORE
NIGHTLY SURGE COULD BE EXPECTED ON FRIDAY...BEFORE SLACKENING AND
BACKING WINDS BUILD IN ON SATURDAY THROUGH MONDAY.

&&

.AVIATION...
THROUGH 05/18Z...VFR CONDITIONS WILL PREVAIL AT BOTH TERMINALS.
OCCASIONAL GUSTS WILL BE NORTHEAST AT 15 KNOTS

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........MSB/VICKERY
AVIATION/NOWCASTS.....VICKERY
DATA COLLECTION.......PARKE

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 4, 6:04 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
604 AM EST THU DEC 4 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-051100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
604 AM EST THU DEC 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY FOR THE STRAITS OF
FLORIDA. SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS WILL
MAINTAIN SEAS OF 4 TO 6 FEET...WITH SEAS UP TO 7 FEET IN THE GULF
STREAM. A SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED FOR THE
STRAITS OF FLORIDA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES MAY BE REQUIRED FOR THE STRAITS OF FLORIDA
ON FRIDAY...AS FRESH EAST TO NORTHEAST BREEZES PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KASPER

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.